Format

Send to

Choose Destination
Ann Emerg Med. 1996 Dec;28(6):725-7.

Fatal intracranial bleeding associated with prehospital use of epinephrine.

Author information

1
Division of Emergency Medicine, University of California, Davis, Medical Center, Sacramento, USA.

Abstract

We present a case of paramedic misjudgment in the execution of a protocol for the treatment of allergic reaction in a case of pulmonary edema with wheezing. The sudden onset of respiratory distress, rash, and a history of a new medicine led the two paramedics on the scene to administer subcutaneous epinephrine. Subsequently, acute cardiac arrest and fatal subarachnoid hemorrhage occurred. Epinephrine has a proven role in cardiac arrest in prehospital care; however, use by paramedics in patients with suspected allergic reaction and severe hypertension should be viewed with caution.

PMID:
8953972
DOI:
10.1016/s0196-0644(96)70100-2
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center